Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes excessive weight gain while suffering from gout?

I have gout and I am taking uloric I went on a business trip and drank some beers and ate food I don t ordinarily eat everyday. I ended up getting gout so I took some prednazone I ended up gaining 18 lbs in 1 week. I exercise daily, I can t figure out why I gained 18 lbs in such a short time period. Could you please tell me why.
Fri, 17 Feb 2017
Report Abuse
General & Family Physician 's  Response
seems you have taken prednisolone (steroid) to relieve the gout pain. Steroids have a tendency to cause weight gain coupled with your change in eating pattern (alcoholic beverage plus others stuff) might have resulted into this.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have had extensive testing by endo dr and my thyroid meds were reduced from 2 to 1 and at now at a low dosage. I gained 15 lbs within a few...